Dizziness, imbalance, weakness

Hello, I have been experiencing Dizziness, imbalance, weakness, so much so the I fell a few days ago, thankfully I don't think there was lasting damage, but am trying to figure out the cause. New medications are Entresto and Lasix, both have these symptoms as side effects. I am in communication with my doctors but have no answers yet. If it was my pacemaker it would show up on my Medtronic automatic transmissions, correct?


4 Comments

Dizziness, imbalance, weakness

by Gemita - 2022-01-12 14:56:33

Simon, hello.  So sorry to hear that your symptoms caused a fall.  Would it show up on your pacemaker transmissions you ask if caused by your pacemaker?   I am not convinced the pacemaker would cause this directly.  I would suggest it might more likely be caused by your heart condition or the medication you are taking which might cause a fall in blood pressure especially if you are dehydrated.  A sudden fall in blood pressure cannot be corrected by your pacemaker as can a fall in your heart rate.

I am glad you are in contact with your doctors.  It sounds to me as though you might perhaps need longer term external monitoring for heart rhythm, heart rate and blood pressure to see what is going on and to have a range of tests to check electrolytes and look for other conditions which might be causing your symptoms.  You do have Marfan Syndrome and I note too you have had low sodium in the past, so electrolytes should be checked, especially since you are on Lasix.  More worryingly I see you have had a major stroke, so hopefully your doctors will carry out all the necessary checks.

Specifically on what is stored by your pacemaker?  Your EP will programme your pacemaker to record events of significance.  These events have to meet certain parameters set up by your EP for pacemaker electrogram recording and storage.  For example an arrhythmia may need to be present for so many beats and at a heart rate above a certain level for the event to be recorded, so not everything will be stored long term Simon.  However if you experienced presyncope or syncope prior to your fall or something like this, your doctors may well pick this up or want to check your pacemaker records and your settings to look for clues.

Try to stay calm and avoid rising or turning too quickly.  I can experience similar symptoms (and falls) with EDS.  Good luck Simon

Weakness, imbalance, falls...

by TAC - 2022-01-12 17:03:52

Entresto and Lasix are usually prescribed for congestive heart failure. They both flush the excess fluids and sodium accumulated in your body. Most likely you're losing too much fluid and sodium which causes a drop of your blood pressure. Therefore, you suffer weakness and dizziness. If you have a blood pressure monitor, I advise you to check your B/P at various intervals and report those readings to your doctor. The dosages of your new medicines might need to be adjusted. I do not think your PM is involved, because these new symptoms have coincided with your new medicines.

Re: dizziness

by simonsimon - 2022-01-12 17:09:12

I always appreciate your replies Gemita, they are reassuring. I agree, I believe it may be an electrolyte imbalance due to the lasix therapy. Tomorrow I have a bold test scheduled to test for electrolyte issues.

thanks!

Dizziness

by simonsimon - 2022-01-12 17:20:55

Thanks TAC, yes I have heart failure HFpEF to be exact. I have been taking my blood pressure daily and I did have two very low readings a few days ago. 
 

thanks for the response

You know you're wired when...

Airport security welcomes you.

Member Quotes

I’m healthy as a horse because of the pacemaker.